MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The sample has been received and the investigation is ongoing at this time.A follow-up report will be submitted when the results of the investigation become available.
 
Event or Problem Description
As reported by the user facility: upon inserting the catheter into the lumbar region of the patient, breakage occurred and a piece of the catheter was retained inside the patient.Neuro-spine was consulted immediately and evaluated the patient before allowing the patient into the or.X-rays were conducted.The physician decided to leave the broken catheter piece in the patient and to monitor the situation.The patient is without symptoms.
 
Additional Manufacturer Narrative
(b)(4).One (1) used catheter without packaging was returned for evaluation.The sample was forwarded to the manufacturer for further evaluation.Visual examination noted the catheter to be broken off near the tip.Our manufacturer examined the device and it was noted that such damages may occur when the catheter is withdrawn against the cannula bevel which can cause the catheter to shear.The instructions for use states the following: "never pull the catheter through the needle as it may otherwise shear off." based on the results of the sample evaluation, our manufacturer determined that this did not occur during the manufacturing process since the catheters were 100% inspected and no defects were found during the inspection.Therefore, the manufacturer attributed this issue to an application error.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
MDR Report Key7754184
Report Number2523676-2018-00057
Device Sequence Number19258158
Product Code OGE
UDI-Device Identifier04046964177262
UDI-Public04046964177262
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number332081
Device Lot Number0061592519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR